Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Umberto Zannier
Title: Some problems of unlikely intersections in arithmetic and geometry
Additional book information: Annals of Mathematics Studies, 181, Princeton University Press, Princeton, New Jersey, 2012, xiv+160 pp., ISBN 978-0-691-15371-1, US $75.00

References [Enhancements On Off] (What's this?)

  • 1. Y. André.
    $ G$-functions and geometry.
    Aspects of Mathematics, E13. Friedr. Vieweg & Sohn, Braunschweig, 1989. MR 990016
  • 2. Y. André.
    Finitude des couples d'invariants modulaires singuliers sur une courbe algébrique plane non modulaire.
    J. Reine Angew. Math., 505:203-208, 1998. MR 1662256
  • 3. M. Baker and L. DeMarco.
    Preperiodic points and unlikely intersections.
    Duke Math. J., 159(1):1-29, 2011. MR 2817647
  • 4. E. Bombieri, D. Masser, and U. Zannier.
    Anomalous subvarieties--structure theorems and applications.
    Int. Math. Res. Not. IMRN, (19):Art. ID rnm057, 33, 2007. MR 2359537
  • 5. V. A. Dem'janenko.
    Rational points of a class of algebraic curves.
    Izv. Akad. Nauk SSSR Ser. Mat., 30:1373-1396, 1966. MR 0205991
  • 6. P. Habegger.
    Intersecting subvarieties of abelian varieties with algebraic subgroups of complementary dimension.
    Invent. Math., 176(2):405-447, 2009. MR 2495768
  • 7. P. Habegger.
    On the bounded height conjecture.
    Int. Math. Res. Not. IMRN, (5):860-886, 2009. MR 2482128
  • 8. J. Manin.
    The $ p$-torsion of elliptic curves is uniformly bounded.
    Izv. Akad. Nauk SSSR Ser. Mat., 33:450-465, 1969. MR 0272786
  • 9. D. Masser and U. Zannier.
    Torsion anomalous points and families of elliptic curves.
    Amer. J. Math., 132(6):1677-1691, 2010. MR 2766181
  • 10. D. W. Masser.
    Specializations of finitely generated subgroups of abelian varieties.
    Trans. Amer. Math. Soc., 311(1):413-424, 1989. MR 974783
  • 11. G. Maurin.
    Courbes algébriques et équations multiplicatives.
    Math. Ann., 341(4):789-824, 2008. MR 2407327
  • 12. F. Oort.
    Canonical liftings and dense sets of CM-points.
    In Arithmetic geometry (Cortona, 1994), Sympos. Math., XXXVII, pages 228-234. Cambridge Univ. Press, Cambridge, 1997. MR 1472499
  • 13. J. Pila.
    $ O$-minimality and the André-Oort conjecture for $ \mathbb{C}^n$.
    Ann. of Math. (2), 173:1779-1840, 2011. MR 2800724
  • 14. R. Pink.
    A common generalization of the conjectures of André-Oort, Manin-Mumford, and Mordell-Lang.
    unpublished manuscript dated 17th April 2005.
  • 15. J. H. Silverman.
    Heights and the specialization map for families of abelian varieties.
    J. Reine Angew. Math., 342:197-211, 1983. MR 703488
  • 16. B. Zilber.
    Exponential sums equations and the Schanuel conjecture.
    J. London Math. Soc. (2), 65(1):27-44, 2002. MR 1875133

Review Information:

Reviewer: Joseph H. Silverman
Affiliation: Mathematics Department Brown University Providence, Rhode Island 02912
Journal: Bull. Amer. Math. Soc. 50 (2013), 353-358
MSC (2010): Primary 11G35; Secondary 11G50, 14G25, 14G35, 14K12
DOI: https://doi.org/10.1090/S0273-0979-2012-01386-1
Keywords: unlikely intersection
Published electronically: July 24, 2012
Review copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.
American Mathematical Society